Evidence map›Paper›PMID 36051502›Full record

ArticleTherapeutic advances in psychopharmacology2022

Risperidone-induced priapism: a case report and literature review.

Sarra Ateb, Taoufik Fourati, Hammadi Ben Rejeb, Dominique Januel, Noomane Bouaziz

Open access · goldAbstract readCase Reports
In one paragraph

Article in Therapeutic advances in psychopharmacology, 2022. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 5 papers.

0numbers the graph read from it
0cells of the map it votes in
5citing papers in PubMed
0.7field-weighted citation impact, top 30% of its field
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

5 citing papers in PubMed, 7 citations in OpenAlex.

  1. Article
  2. Article
  3. Article
  4. Article
  5. Article
4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

5 authors at 1 institution in 1 country.

Sarra AtebÉtablissement Public de Santé de Ville-Evrard (Pôle 93G03), 5 Rue Du Docteur Delafontaine 93200 Saint-Denis, France.ORCID https://orcid.org/0000-0002-8197-432X
Taoufik FouratiÉtablissement Public de Santé de Ville-Evrard (Pôle 93G03), Saint-Denis, France.
Hammadi Ben RejebÉtablissement Public de Santé de Ville-Evrard (Pôle 93G03), Saint-Denis, France.
Dominique JanuelÉtablissement Public de Santé de Ville-Evrard (Pôle 93G03), Saint-Denis, France.
Noomane BouazizÉtablissement Public de Santé de Ville-Evrard (Pôle 93G03), Saint-Denis, France.ORCID https://orcid.org/0000-0003-1009-4891
Economie Publique · FR

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

Priapism is a rare pathological condition defined as painful and persistent penile erection that is unrelated to sexual stimulation. It can be classified as ischaemic or non-ischaemic. Many causes have been attributed to ischaemic priapism, including the use of some medications such as antipsychotics. The mechanism of priapism associated with antipsychotics is thought to be related to alpha-adrenergic blockage that is mediated by the alpha receptors in the corpora cavernosa of the penis. In this paper, we describe a case of a patient who suffered from Risperidone-induced priapism, and how this adverse effect was resolved by switching to olanzapine followed by olanzapine pamoate. A literature search on PubMed/Medline up to 2011 was conducted by some doctors from London and found 30 cases of priapism associated with risperidone. Based on this work, we searched PubMed through 2021, using the keywords 'priapism' and 'risperidone' and found a total of 43 cases of priapism involving risperidone. Priapism is not correlated with the dosage of this psychotropic drug, and has also occasionally occurred when risperidone has been used in conjunction with another drug. The question of choosing a replacement antipsychotic after the first one has induced priapism, remains problematic. It would be preferable to switch to a drug with less marked alpha1-blocking properties, but no consensus has been reached as to the best choice of medication. Finally, any prescription of an antipsychotic treatment must be preceded by a careful interrogation in search of risk factors for priapism, and the patient should be made aware of the possible occurrence of this side effect and the need to then seek urgent medical advice.

Indexed as

olanzapine pamoate monohydratepriapismrisperidoneside effects

Identifiers

PMID36051502
PMCPMC9424871
OpenAlexW4293213401

What OpenQuestion holds

Textmetadata
LicenceCC BY-NC
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.